Psychiatric illness is associated with both chronic pain syndromes and opioid use disorder, further complicating how we care for patients with psychiatric issues. We report a unique case of a de novo and persistent psychotic disorder after complicated opioid withdrawal in a patient without any psychiatric history. The patient developed persistent auditory hallucinations after discontinuation of chronic opioid therapy that responded only to atypical antipsychotic (olanzapine) treatment. This case illustrates the neuropsychiatric effects of chronic opioid exposure, as well as layered clinical management dimensions related to opioid detoxification and psychosis treatment. Long-term opioid therapy may have lasting neuropsychiatric effects, including playing a role in the development and/or expression of psychotic disorders. Here we review the limited literature on the effects of opioids on psychosis. This complex case also demonstrates a clinical approach for effectively co-managing psychiatric symptoms in the context of chronic pain and chronic opioid therapy.